MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD EPICENTER¿ SINGLE USER SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 444165
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd epicenter¿ single user software amikacin susceptibility is being incorrectly interpreted.The following information was provided by the initial reproter: customer is reporting amikacin susceptiblity is being incorrectly interpreted by epicenter.It is falsely resulting susceptible on results that should be intermediate to patient charts, so this is very much impacting patient care.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd epicenter¿ single user software amikacin susceptibility is being incorrectly interpreted.The following information was provided by the initial reporter: customer is reporting amikacin susceptibility is being incorrectly interpreted by epicenter.It is falsely resulting susceptible on results that should be intermediate to patient charts, so this is very much impacting patient care.
 
Additional Manufacturer Narrative
H.6.Investigation summary: customer is reporting amikacin susceptibility is being incorrectly interpreted by epicenter.Field apps advised customer to check/change amikacin breakpoints in epicenter and to manually change breakpoints and self-validate the new breakpoints.Customer stated they will use the previous year clsi/fda breakpoints.Field apps provided support and resolved the issue.The field apps who provided the customer with support to resolve their issue stated, "epicenter is calling amikacin correctly; the lis was interpreting the results since epicenter is only sending over the mic and the lis is applying the interps." this is not a confirmed complaint of a bd product.Complaints for software were under statistical control for the month of july.No trends indicated.Device history record review is not required for standalone software.Complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
BD EPICENTER¿ SINGLE USER SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17455491
Report Number1119779-2023-00835
Device Sequence Number2712398
Product Code JQP
UDI-Device Identifier00382904410070
UDI-Public00382904410070
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number444165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown